top of page

Two educational movies for patients with diabetes in Slovenia

Majda Mori Lukančič and colleagues


Educational movie for patients with diabetes who use medication


Narrations translated from Slovene language into English.

Educator: Hello, have you had diabetes for a long time and have you been managing it with blood sugar lowering medication?

Actor: Yes, for many years and I have never been shaking, sweating and as hungry as I was yesterday afternoon. I ate a lot of food, and I didn't feel any better.

Actor: No, I didn't remember, I just ate. I was very scared... People say that hypoglycaemia is terrible, that it gives you a headache and you can die. Educator. It only happens to those who have been prescribed medication to lower their blood sugar. When these signs appear, I would measure my blood sugar with my machine, and I would know immediately whether it is or not.

Educator: I see...when we are scared, it is not pleasant. It's hard to think about how and what. But it's good to know that just 1.5 dl of juice or a handful of fruit or a palm-sized piece of bread helps the signs to pass. It is not necessary to eat extremely large amounts of food. If you have frequent episodes and always eat extra, you will get thinner. It is a good idea to write down these special events in a self-control diary and then analyse them together. We need to find out why the hypoglycaemia has occurred - there is always a cause.

Actor: I'm very scared of this happening to me, and it's very close to my heart. I prefer to eat a little more.

Educator: Take one measurement a day before all three meals and at every nausea this week. Next to the blood sugar value that represents the nausea, make an asterisk and write in your diary what happened before the nausea. Together we will find the cause.

Actor: Can I come and talk to you about this again?

Educator: Come in, there should be no hypoglycaemia and there should be no high blood sugar. Together we will find a middle way... Choose a self-control diary.

Thank you.



Educational movie for patients with diabetes who control diabetes without medication



Narrations translated from Slovene language into English

Educator: Hello, have you had diabetes for a long time and managed it without medication?

Actor: Yes, for more than 10 years and I have never shaken, sweated and been as hungry as I was yesterday afternoon. I ate a lot of food, and it didn't and hasn't got any better. Educator.

Actor: No, I didn't remember, I just ate. I'm very scared of hypoglycaemia.... People say it's terrible, that it gives you a headache and you can die. Educator. However, this only happens to those who have been prescribed medication to lower their blood sugar. Actor. I regulate my blood sugar all the time just with food, and I exercise a lot and make sure I don't overeat.

Educator: So, you can't have hypoglycaemia. Think about what you were doing before the signs appeared, how you felt and maybe take your blood pressure the second time you feel like this. Even lowering it has similar signs. And don't eat extremely large amounts of food, as you will get thin. Those with hypoglycaemia drink 1.5 dl of juice or eat a handful of fruit or a palm-sized piece of bread and the signs go away.

Actor: Oh, and I ate a lot more and I was still tired.

Educator: If you have a blood sugar meter at home and if you measure your blood sugar from time to time, write it down in your diary. We can analyse special events together next time, choose a diary. Thank you.

30 views0 comments

Comentarios


bottom of page